Doctors Lounge - Rheumatology AnswersBack to Rheumatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/21/2017.
Forum Name: Rheumatology Topics
|pt_i_am - Tue Jan 31, 2006 10:13 pm|
I have been ill since an allergic reaction to Remicade. A rheumatologist today mentioned that I need to see an ENT for possible biopsy for polychondritis. I have many of the symptoms including dizziness (that just started a couple of days ago), chest pain, severe sternocostal pain, wheezing, and really bad left ear (outer) pain. All of my lab tests are normal with the exception of the SED rate. I have more symptoms than those mentioned above. My question is since this is so rare, how do I find a physician to diagnose it? I live in Kansas.
I know I feel a lot better when I am on higher dosages of prednisone. The cardiologist just diagnosed me with pericarditis, as well. I am nervous since I saw the mortality/morbidity rates, but I want to find out what really is going on with me.
|Dr. P. M. Aries - Sat Feb 04, 2006 6:54 am|
Polychondritis might be a disease by itselfe but can also be only one part of another systemic disease. Before treating "only" polxchondritis, one sholud exclude other diseases. Indeed, diagnosis is very difficult and sometimes is only made be exclusion of other diseases. Therefore it is the major task to look what reasons it might be in your case. Histology can only provide about waht extent of inflammation is seen, but can rarely tel you waht the cause might be
Why have you received remicade ?
|pt_i_am - Sun Feb 05, 2006 3:53 pm|
Thank you for your reply. I was taking Remicade due to crohn's disease. The doctors are puzzled as my lab tests are coming back negative with the exception of SED rate. They gave me a diagnosis of "collagen vascular disease", but that alone can be a loaded diagnosis with not a lot of information, that I have read. I have been bumped up to 40 mg/day of prednisone. Today and yesterday the chest has becoming increasingly tighter and beginning to run a low grade temp, so actually expecting a flare up again.
By the way, doctor, I did see an ENT for my ear. He said I did not have polychondritis due to the lack of redness in my ear and that it was related to the TMJ. I have had TMJ for over 20 years and this is new. It is definitely the cartilage, not the ear itself. Can the "collagen vascular disease" be affecting my ears without it being polychondritis?
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.